MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BOXED INCISOR PLUS BL,(BX6); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BOXED INCISOR PLUS BL,(BX6); SAW, POWERED, AND ACCESSORIES
Model Number 7205345
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a knee arthroscopy and menisectomy, when the surgeon was using the 4.5mm blade, metal shavings were observed in the knee; these were removed by washing them out.A backup device was available to complete the procedure with no significant delay or patient injuries.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Ten unused boxed incisor blades, intended for use in treatment, were returned for evaluation.The used devices were not returned which prohibits confirmation of the customer complaint.The returned unused devices were tested per tspec blade/burr shedding test 1210265 and were found to meet specification.From the information provided, the blades shed during use.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive side loading during use.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.Per the provided communications, the retained metal shaving retained in the patient¿s knee were washed out.Additionally, a backup device was used to complete the surgery.Since no further harm is being alleged to this patient, no further clinical/medical assessment is warranted at this time.A review of the manufacturing records and complaint data base was performed, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.

Brand Name
BOXED INCISOR PLUS BL,(BX6)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9373957
Report Number1219602-2019-01483
Device Sequence Number14225590
Product Code HAB
UDI-Device Identifier03596010251688
UDI-Public03596010251688
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2024
Device Model Number7205345
Device Catalogue Number7205345
Device Lot Number50779865
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer01/03/2020
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1